Volume 12, issue 3 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20, 1 issue

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Universal Lefschetz fibrations over bounded surfaces

Daniele Zuddas

Algebraic & Geometric Topology 12 (2012) 1811–1829
Abstract

In analogy with the vector bundle theory we define universal and strongly universal Lefschetz fibrations over bounded surfaces. After giving a characterization of these fibrations we construct very special strongly universal Lefschetz fibrations when the fiber is the torus or an orientable surface with connected boundary and the base surface is the disk. As a by-product we also get some immersion results for 4–dimensional 2–handlebodies.

Keywords
universal Lefschetz fibration, Dehn twist, 4–manifold
Mathematical Subject Classification 2010
Primary: 55R55
Secondary: 57N13
References
Publication
Received: 22 November 2011
Revised: 30 April 2012
Accepted: 7 July 2012
Published: 25 August 2012
Authors
Daniele Zuddas
Dipartimento di Matematica e Informatica
Università di Cagliari
Via Ospedale 72
09124 Cagliari
Italy